MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an ar40m intraocular lens (iol) was noticed to have a kinked haptic when advancing into the eye.There was patient contact with the iol but no intervention was required.The procedure was completed successfully with another iol of the same model and diopter.The patient appeared alright when discharged.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported patient gender is male.The name of the surgeon was reported as (b)(6).As a result the following fields have been updated: patient gender: male, initial reporter name and address: first name: (b)(6), middle name: (b)(6), last name: (b)(6).Initial reporter health professional: yes, initial reporter occupation: physician.Device available for evaluation: yes, returned to manufacturer on: 03/27/2019.Device returned to manufacturer: yes.Device evaluation: sample was received on 03/27/2019 at the investigation site in its original package.Visual inspection was performed on the returned sample.Loose fibers/particles were observed on lens related the handling of the unit out of a sterile environment.Residues of viscoelastic material was also observed on lens.Part of the lens was observed broken.Both haptics was observed detached.The detached haptic pieces were not returned.The condition in which the sample returned is consistent with a lens that was implanted and removed.The complaint issue reported as haptic damaged was not verified.However, haptic detached was identified on lens returned.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed no additional investigation requested for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8429631
Report Number2648035-2019-00354
Device Sequence Number2765407
Product Code HQL
UDI-Device Identifier05050474501836
UDI-Public(01)05050474501836(17)230317
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model NumberAR40M
Device Catalogue NumberAR40M00010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/18/2019
10/25/2020
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/09/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005